New Mexico, 2006Hail in New Mexico, May 31, 2006
May 31, 2006 · NWS ABQ · 2 events in 1 county or zone
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 31, 1:44 PM MST, 6 minutes earlier.
Area forecast discussion, May 31, 1:44 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
244 PM MDT WED MAY 31 2006
.DISCUSSION...SEVERE THUNDERSTORM WATCH TO CONTINUE THROUGH 9 PM
ACROSS NORTHEAST AREAS. ATMOSPHERE HAS BEEN FAIRLY SLOW TO
DESTABILIZE BUT LOOK FOR CONVECTION TO EXPLODE THE NEXT FEW HOURS
ACROSS CENTRAL AND EASTERN AREAS. ALSO LOOKING FOR FAIRLY DECENT
EAST CANYON GAP WINDS TONIGHT ALONG THE CENTRAL MOUNTAINS ALTHOUGH
AGAIN DEPENDENT ON CONVECTION ACROSS THE EAST. ALONG THIS GAP WIND
PUSH...SOME CONVECTION IS EXPECTED TO INITIATE FAVORING WESTERN
BERNALILLO COUNTY AS WELL AS THE GREATER ABQ AREA AND LAGUNA/ACOMA
PUEBLOS. MADE A FEW TWEAKS TO THE POP FIELD TONIGHT ACROSS THE EAST
BUT NO MAJOR CHANGES MADE. LOW TEMPERATURES TONIGHT WILL TREND A
DEGREE OR TWO HIGHER MOST PLACES EXCEPT FOR THE NORTHWEST WHERE
DEWPOINTS WILL SUBSTANTIALLY RISE...DUE TO LOW LEVEL MOISTURE
ADVECTION. THUS HAVE HEDGED ACCORDINGLY UP THAT WAY. INCREASED
CLOUD COVER SLIGHTLY ACROSS THE FORECAST AREA AS EXPECT ANOTHER
ROUND OF LOW CLOUD DEVELOPMENT. PERHAPS FAIRLY PATCH IN SOME AREAS
BUT STILL THICK MOST AREAS ACROSS THE EAST.
LOW TO MID LEVEL MOISTURE WILL CONTINUE TO PUSH WESTWARD OVERNIGHT
INTO THURSDAY MORNING. THIS WILL PROVIDE THE CATALYST FOR MORE
THUNDERSTORM COVERAGE ACROSS THE WEST. COMBINATION OF SOUTHEAST
BOUNDARY LAYER FLOW...DECENT INSTABILITY AND ORIENTATION OF THETA E
AXIS WILL PROMOTE 30 TO 40 PERCENT COVERAGE OVER THE HIGHER TERRAIN
ACROSS PORTIONS OF THE WEST CENTRAL AND SOUTHWEST MOUNTAINS FAVORING
THE GILA REGION. DRIER ACTIVITY WILL BE FOUND NEAR TO THE ARIZONA
BORDER WHICH INCLUDES THE AREA FROM LUNA TO QUEMADO TO CROWNPOINT.
WETTER ACTIVITY ACROSS THE MAGDALENAS AND ALONG THE CENTRAL
MOUNTAIN CHAIN FROM SOUTH TO NORTH. ALSO EXPECTING 30 TO PERHAPS
EVEN 40 PERCENT COVERAGE ACROSS THE NORTH CENTRAL AND CENTRAL
MOUNTAINS ALTHOUGH LAPSE RATES COULD BE SLIGHTLY LESS TOMORROW AS
COMPARED TO TODAY/S READINGS.
AS THE UPPER HIGH BUILDS OVER THE REGION...STEERING FLOW WILL BE
RATHER BENIGN THUS LOOK FOR THE BUMPER CAR EFFECT AS FAR AS LOW/MID
LEVEL MOISTURE ADVECTION AND SUBSEQUENT CONVECTION INITIATION THE
NEXT FEW DAYS. ADJUSTED POPS BASED ON EXPECTED STEERING FLOW REGIME
AND EXPECTED MID LEVEL MOISTURE LEVELS. DUE TO THE LACK OF ANY
SIGNIFICANT SCOURING EFFECT...AKA PACIFIC NW OR GREAT BASIN TROUGH
PASSAGE IT APPEARS THAT ISOLATED TO WIDELY SCATTERED CONVECTION WILL
CONTINUE FRIDAY AND OVER THE WEEKEND IN THE FORM OF RECYCLING.
HOWEVER...IN LOOKING AT FIRE WEATHER CONCERNS LOOK FOR THIS ACTIVITY
TO BECOME DRIER WITH EACH PASSING DAY THUS LOWERING MEAN RH/S AND
CREATING MORE POTENTIAL FOR FIRE STARTS/SPREAD...ESPECIALLY FROM
NORTHWEST TO SOUTHEAST. THE FOUR CORNERS AREA AS WELL AS THE FAR EAST
CENTRAL AND SOUTHEAST PLAINS LOOK TO HAVE THE LEAST AMOUNT OF
COVERAGE FRIDAY AND OVER THE WEEKEND DUE TO STEERING FLOW AND SOME
MODERATE CAPPING CONCERNS. THE NORTHEAST WILL NEED TO BE WATCHED AS
VORTICITY LOBES TRANSLATE AROUND THE UPPER HIGH CENTER. THUS THE
UPPER HIGH CENTER WILL BE CRUCIAL FOR THE POP FIELD THE NEXT SEVERAL
DAYS.
TEMPERATURES WILL REMAIN EITHER NORMAL OR ABOVE NORMAL THE NEXT
SEVERAL DAYS AS UPPER HIGH REMAINS OVERHEAD. LASTLY...LOOK FOR THE
MINI RING OF FIRE EFFECT AROUND THE ABQ AREA TOMORROW AFTERNOON AS
CONVECTION BUBBLES UP ALL AROUND THE GREATER ABQ AREA. DUE TO
STEERING FLOW CONCERNS...HARD TO TELL IF ANY ABQ SITES WILL GET MUCH
IN THE WAY OF PRECIPITATION UNLESS THE BUMPER CAR EFFECT IS
SIGNIFICANT FROM STORMS WHICH FORM TO THE WEST/NORTHWEST. WE SHALL
SEE.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 48 90 52 88 / 0 5 5 5
GALLUP.......................... 40 86 43 86 / 0 10 10 10
GRANTS.......................... 48 83 47 84 / 5 20 20 10
GLENWOOD........................ 52 90 55 92 / 0 20 20 5
CHAMA........................... 37 77 39 77 / 20 30 20 20
LOS ALAMOS...................... 56 79 49 82 / 20 30 20 20
RED RIVER....................... 40 70 39 71 / 30 30 20 20
TAOS............................ 46 78 42 81 / 20 30 20 20
SANTA FE........................ 53 80 51 82 / 20 30 20 20
SANTA FE AIRPORT................ 54 81 51 84 / 20 20 20 10
ESPANOLA........................ 51 85 50 88 / 20 20 20 10
ALBUQUERQUE HEIGHTS............. 62 84 60 87 / 10 10 20 5
ALBUQUERQUE VALLEY.............. 60 85 56 88 / 10 10 20 5
ALBUQUERQUE FOOTHILLS........... 61 83 56 87 / 20 20 20 10
ALBUQUERQUE WEST MESA........... 60 85 58 90 / 20 20 20 5
SOCORRO......................... 58 87 58 88 / 10 10 20 5
SANDIA PARK/CEDAR CREST......... 57 78 48 82 / 20 20 20 20
MORIARTY/ESTANCIA............... 54 80 50 82 / 20 30 20 10
CARRIZOZO....................... 55 87 54 84 / 10 30 20 10
RUIDOSO......................... 49 76 45 78 / 20 30 20 20
RATON........................... 50 77 48 83 / 30 30 20 20
LAS VEGAS....................... 49 77 50 80 / 30 30 20 20
ROY............................. 54 76 53 79 / 40 30 20 20
CLAYTON......................... 55 78 58 84 / 40 10 20 10
SANTA ROSA...................... 55 82 56 84 / 40 20 20 5
TUCUMCARI....................... 63 84 63 89 / 40 20 20 5
FORT SUMNER..................... 61 81 61 86 / 40 20 10 5
CLOVIS.......................... 61 80 60 84 / 40 20 10 5
PORTALES........................ 62 83 62 85 / 40 20 10 5
ROSWELL......................... 67 84 64 89 / 30 20 10 5
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
50
Hazardous weather outlook, May 31, 4:52 AM MST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT WED MAY 31 2006
NMZ001>021-026-011200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
552 AM MDT WED MAY 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS AS WELL AS
ACROSS THE NORTHEAST HIGHLANDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
16
Hail, Union
- When
- May 31, 1:50 PM MST
- Where
- Union County, 10 mi NE of Folsom
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.950, -103.767
Pea size hail also reported covered the ground 5 to 6 inches deep across a 6 mile stretch of open rangeland.
Hail, Union
- When
- May 31, 4:35 PM MST
- Where
- Union County, 10 mi NW of Seneca
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.733, -103.267
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, May 31, 2006$311,000 · 50 kt wind · 14 events
- Heavy Rain in Kansas, May 31, 2006$205,000 · 1 event
- Tornadoes and Damaging Winds in Indiana, May 31, 2006$25,000 · F0 · 5 events
- Hail and Damaging Winds in New York, May 31, 2006$25,000 · 50 kt wind · 4 events
- Damaging Winds in Vermont, May 31, 2006$25,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Kentucky, May 31, 2006$16,000 · 1 in hail · 12 events
- Damaging Wind in Tennessee, May 31, 2006$25,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flood in Illinois, May 31, 20061 injured · F0 · 11 events
- Hail in Colorado, May 31, 20061.75 in hail · 16 events
- Damaging Wind in Tennessee, May 31, 2006$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 31, 2006$20,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in New York, May 31, 2006$15,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506936, 5506937.